Vol. 56, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Generators for the Schur group of local and global number fields

Gerald J. Janusz

Vol. 56 (1975), No. 2, 525–546

The main result of this paper gives a set of generators for the Schur group, S(K), for any subfield K of a cyclotomic extension of the rational field. This result is obtained from two reduction theorems which apply to more general fields. In particular we use them to derive in a rather simple way the results of T. Yamada which determine S(k) when k is a p-adic number field.

Some new results are given in the case K is a subfield of Q(𝜖m) and Q(𝜖m) is unramified over K. An example is given to show how the Riemann hypothesis may enter into the computation of S(K) when Q(𝜖m) is ramified over K.

Mathematical Subject Classification 2000
Primary: 12A60
Secondary: 20C05, 12A65
Received: 9 April 1974
Published: 1 February 1975
Gerald J. Janusz